MAUDE Adverse Event Report: AESCULAP AG MONOPOLAR HANDLE WITH RATCHET; MONOPOLAR REUSABLE INSTRUMENTS

AESCULAP AG MONOPOLAR HANDLE WITH RATCHET; MONOPOLAR REUSABLE INSTRUMENTS
Model Number PO959R
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with po959r - monopolar handle with ratchet.According to the complaint description, the 5mm laparoscopic tenaculum broke in the patient while holding the uterus.It did not shear off completely, this only happened when it was touched after removal.The work had to be interrupted and the trocar was removed to allow the instrument to come out.It was bent/sheared to almost 90 degrees.The outer plastic sheath, the inner metal sheath and the insert all broke off.This malfunction prolonged the surgery significant.Additional information was not available.Additional patient information is not available.The adverse event / malfunction is filed under aag reference (b)(4).Associated medwatch-reports: 9610612-2021-00266 ((b)(4) - po777r).
 
Additional Manufacturer Narrative
Additional information: d4 (udi).Based upon investigation results, this event was re-evaluated and is considered no longer reportable due to change from leading material to involved component.All information regarding this case will be updated in 9610612-2021-00266 under aag reference: (b)(4).Investigation results: visual investigation: the shaft is fractured near the distal end.Vigilance investigator carried out the pictorial documentation visually and microscopically.The analysis of the fracture pattern illustrated a forced fracture due to overload, probably due to torsion and/or leverage during handling.No pores, inclusions or foreign bodies could be found on the point of rupture.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.The review of risk assessment revealed that the overall risk level (severity 4(5) x probability of occurrence 1(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.
 
Event or Problem Description
An additional medical intervention was necessary.This event prolonged the surgery for 10-15 minutes.The adverse event is filed under aag reference: (b)(4).Involved components: pm973r - insulated outer tube 5/5mm 310mm - lot unknown.Po959r - monopolar handle with ratchet - lot unknown.

Brand Name
MONOPOLAR HANDLE WITH RATCHET
Common Device Name
MONOPOLAR REUSABLE INSTRUMENTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key11517406
Report Number9610612-2021-00267
Device Sequence Number11953918
Product Code GEI
UDI-Device Identifier04038653464098
UDI-Public4038653464098
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K940936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPO959R
Device Catalogue NumberPO959R
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2021
Supplement Date Received by Manufacturer02/25/2022
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PM973R - LOT UNKNOWN.; PO959R - LOT UNKNOWN.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale